MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL DEVICE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL DEVICE
Catalog Number 0117009
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 01/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, thirteen days post implant of bard soft mesh, the patient presented with a superficial surgical site bacterial infection and underwent additional surgery with mesh explant.Based on the information available, no conclusions can be made as to the degree to which the implant may have caused or contributed to the postoperative infection.Infection is a known inherent risk of surgery and is listed in the adverse reaction section of the instructions-for-use supplied with the device as a possible complication, additionally the warning section states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." review of manufacturing records shows product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(6) units released for distribution in (b)(6) 2022.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during an umbilical hernia repair procedure on (b)(6) 2023, the patient was implanted with bard soft mesh.It was reported that the patient developed a superficial surgical site infection with staphylococcus aureus on (b)(6) 2024 thereby, underwent surgery for incision and drainage, debridement, removal of mesh and treated with iv vancomycin.Patient was discharged with wet to dry dressing changes.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL DEVICE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key18846988
Report Number1213643-2024-00074
Device Sequence Number18067954
Product Code FTL
UDI-Device Identifier00801741030864
UDI-Public(01)00801741030864
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0117009
Device Lot NumberHUGX2201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Initial Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale